Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 26, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 15, 2014, 4:37 PM EDT for Brevard County, Osceola County, Florida. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2014, 4:37 PM EDT (20:37 UTC)
- Expired
- Apr 15, 2014, 5:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 4 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 5:12 PM EDT | TSTM WND GST 45 | Melbourne Airport, FL | THE MELBOURNE INTERNATIONAL AIRPORT ASOS RECORDED A 39-KNOT WIND GUST OUT OF THE WEST AT 512PM LOCAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
585
WUUS52 KMLB 152037
SVRMLB
FLC009-097-152115-
/O.NEW.KMLB.SV.W.0026.140415T2037Z-140415T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EDT TUE APR 15 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BREVARD COUNTY IN FLORIDA
EAST CENTRAL OSCEOLA COUNTY IN FLORIDA
* UNTIL 515 PM EDT.
* AT 433 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF CAMP HOLLY FISH
CAMP...OR 11 MILES SOUTHEAST OF HOLOPAW...AND MOVING EAST AT 45
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
VIERA...WEST MELBOURNE...PALM BAY...MELBOURNE...MALABAR...PATRICK
AIR FORCE BASE...INDIAN HARBOUR BEACH...SATELLITE
BEACH...INDIALANTIC AND MELBOURNE BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2796 8052 2797 8053 2796 8054 2792 8103
2819 8104 2830 8066 2830 8065 2829 8066
2823 8063 2826 8061 2830 8064 2832 8060
2825 8060 2816 8058 2796 8050
TIME...MOT...LOC 2035Z 264DEG 42KT 2803 8090
$$
WEITLICH2 follow-up statements
743
WWUS52 KMLB 152101
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
501 PM EDT TUE APR 15 2014
FLC097-152109-
/O.CAN.KMLB.SV.W.0026.000000T0000Z-140415T2115Z/
OSCEOLA-
501 PM EDT TUE APR 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSCEOLA COUNTY IS
CANCELLED...
LAT...LON 2796 8050 2796 8052 2797 8053 2796 8054
2793 8087 2823 8086 2830 8065 2829 8066
2822 8063 2826 8061 2829 8062 2830 8064
2832 8060 2816 8058
TIME...MOT...LOC 2059Z 252DEG 28KT 2810 8075
$$
FLC009-152115-
/O.CON.KMLB.SV.W.0026.000000T0000Z-140415T2115Z/
BREVARD-
501 PM EDT TUE APR 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN BREVARD COUNTY...
AT 455 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMP HOLLY FISH
CAMP...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM
BAY...WEST MELBOURNE...VIERA...MELBOURNE...MELBOURNE BEACH...INDIAN
HARBOUR BEACH AND INDIALANTIC
LAT...LON 2796 8050 2796 8052 2797 8053 2796 8054
2793 8087 2823 8086 2830 8065 2829 8066
2822 8063 2826 8061 2829 8062 2830 8064
2832 8060 2816 8058
TIME...MOT...LOC 2059Z 252DEG 28KT 2810 8075
$$
WEITLICH023
WWUS52 KMLB 152116
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
516 PM EDT TUE APR 15 2014
FLC009-152125-
/O.EXP.KMLB.SV.W.0026.000000T0000Z-140415T2115Z/
BREVARD-
516 PM EDT TUE APR 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BREVARD COUNTY HAS
EXPIRED...
THE SEVERE STORM THAT PROMPTED THE WARNING HAS WEAKENED...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE. REGARDLESS...THIS STORM WILL
STILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 45 TO 50 MPH
AND DANGEROUS CLOUD TO GROUND LIGHTNING AS IT CONTINUES PUSHING EAST
AND OFFSHORE OF SOUTHERN BREVARD COUNTY.
LAT...LON 2796 8050 2796 8052 2797 8053 2796 8054
2793 8087 2823 8086 2830 8065 2829 8066
2822 8063 2826 8061 2829 8062 2830 8064
2832 8060 2816 8058
TIME...MOT...LOC 2101Z 252DEG 28KT 2810 8073
$$
WEITLICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:45 AM EDT, 5 hours 52 minutes earlier.
Area forecast discussion, Apr 15, 10:45 AM EDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EDT TUE APR 15 2014
.DISCUSSION...
...SHOWERS AND STORMS TODAY...A FEW COULD BE STRONG...
COLD FRONT PUSHING THRU THE DEEP SOUTH/NE GOMEX IS RUNNING INTO THE
BACKSIDE OF A LARGE HI PRES RIDGE OVER THE W ATLC. TIGHT PGRAD HAS
RESULTED...ALLOWING THE LCL WIND FIELD TO INCREASE OUT OF THE S/SW.
THE USAF 915HZ PROFILER AT THE CAPE SHOWING A SOLID 20-20KTS THRU
10KFT...CONFIRMED BY THE KMLB/KTBW VAD WIND PROFILERS...KJAX VAD
WINDS UP TO 45KTS ARND 4KFT.
MORNING SOUNDINGS SHOW PWAT INCREASING FROM 1.4" ACRS CENTRAL/SOUTH
FL TO ARND 1.6" ACRS N FL. PRECIP HAS YET TO INITIALIZE ACRS CENTRAL
FL...BUT A PREFRONTAL CONVECTIVE LINE PUSHING ONSHORE OVER THE BIG
BEND/NATURE COAST INDICATING POPS INCRSG ALONG AND N OF I-4.
SUBSTANTIAL DRY AIR ABV H80 WILL NEED TO MODIFY FURTHER TO SUPPORT
WIDESPREAD PRECIP...THOUGH IT DOES SUGGEST STRONG GUST POTENTIAL AS
SHRAS/TSRAS DVLP AHEAD OF THE APPROACHING FRONT. PRIMARY CONVECTIVE
IMPEDIMENT WILL BE A DEEP SUBSIDENCE INVERSION IN THE H80-H60 LYR
THAT WILL KEEP H85-H50 LAPSE RATES ON THE ORDER OF 5.5C/KM.
MESOSCALE MODELS CONTINUE TO LIMIT SIGNIFICANT SHRA/TSRA DEVELOPMENT
AHEAD OF THE MAIN LINE...LIKELY DUE TO THE DRY AIRMASS/WEAK LAPSE
RATES ALOFT. HOWEVER...MINIMAL MID/UPR LVL DEBRIS CLOUDS WILL ALLOW
NEAR FULL SUN THRU THE MAX HEATING PD. MID MRNG TEMPS IN THE
U70S/L80S WILL WARM INTO THE M/U80S AREAWIDE UNDER THE INFLUENCE OF
BRISK SRLY FLOW. AREAS THAT SEE TEMPS BREAK THE 90F MARK WILL HAVE
THE HIGHEST POTENTIAL FOR STRONG/SVR TSRAS. LCL MODELS SHOW
PRE-FRONTAL BANDS DVLPG ALNG AND N OF I-4 BY EARLY AFTN...TREASURE
COAST BY MID AFTN. STEERING WINDS INCRSG TO 30-35 KNOTS WILL FURTHER
INCREASE THE POTENTIAL FOR ISOLD STRONG STORMS/DOWNBURSTS.
GRADIENT WILL SUPPORT BREEZY WINDS FROM THE SW BECOMING WEST IN THE
AFTERNOON WITH GUSTS APPROACHING 30MPH AS WINDS INCREASE. A LAKE
WIND ADVISORY IS IN EFFECT FOR ALL OF THE REGION.
TONIGHT...(PREV DISC)
MAIN CONVECTIVE BAND EXPECTED TO EXIT THE REGION AFTER SUNSET THOUGH
MODELS SHOW A FEW LIGHT SHOWERS POSSIBLE WITH THE ACTUAL FRONTAL
PASSAGE A FEW HOURS BEHIND IT. BREEZY NORTHERLY FLOW ACROSS THE AREA
BEHIND THE FRONT BRINGING A BRIEF COOLDOWN WITH TEMPS BOTTOMING OUT
IN THE UPPER 50S/LOW 60S BY DAYBREAK IN MOST LOCATIONS...THOUGH
LAKE/VOLUSIA COUNTIES WILL SEE A FEW LOW 50S AND MARTIN WILL HOLD IN
THE MID-UPPER 60S.
&&
.AVIATION...
PREVAILING VFR THROUGH 18Z WITH OCNL S/SW SFC WND G22-28KTS...
INCRSG CLOUDS BTWN FL050-070 AND ARND FL250.
BTWN 18Z-06Z...PRE FRNTL CONVECTIVE BANDS EXPECTED TO DVLP ALL
SITES...ALONG AND N OF KISM-KEVB BTWN 18Z-21Z...ALONG AND E OF
KOBE-KMLB BTWN 19Z-22Z. GRADUAL SFC WND SHIFT TO THE W WITH THE
PASSAGE OF THE CONVECTIVE BANDS...BTWN 18Z-22Z N OF KISM-KTIX...BTWN
22Z-02Z E OF KMLB-KOBE. SHRAS/TSRAS MOTION NE 20-25KTS...POTENTIAL
FOR SOME CONVECTIVE WIND GUSTS IN EXCESS OF 35KTS.
PRIMARY FRNTL BNDRY WILL PUSH THRU CNTRL FL BTWN 22Z-06Z WITH SFC
WND SHFT TO NW ALL SITES AOB 12KTS...BTWN 22Z-02Z N OF KISM-KEVB...
BTWN 02Z-06Z E OF KMLB-KOBE. NRLY WNDSHFT BEHIND THE FRONT AFT 06Z
WITH OCNL SFC G20KTS TOWARDS 12Z.
&&
.MARINE...
MODERATE BOATING CONDITIONS THIS MORNING AS THE LCL DATA BUOY/C-MAN
NETWORK REPORTS SRLY WINDS ARND 15KTS...2-3FT SEAS NEARSHORE/3-5FT
OFFSHORE WITH DOMINANT PDS ARND 8SEC. CONDITIONS WILL DETERIORATE
THIS AFTN AS A COLD FRONT/SHORT WAVE TROF PUSHING ACRS THE DEEP
SOUTH PRESSES INTO THE BACKSIDE OF A LARGE HI PRES RIDGE OVER THE W
ATLC. EXPECT WINDS TO FRESHEN FROM THE S/SW TO 15-20KTS...WILL RAISE
CAUTIONARY STATEMENTS FOR THE NEARSHORE WATERS. WHILE THE OFFSHORE
COMPONENT WILL BE A LIMITING FACTOR FOR SEAS...MOST OF WAVES ENERGY
WILL BE COMPOSED OF SHORT PD WIND CHOP...RESULTING IN INCREASINGLY
ROUGH SEAS.
BRIEF LULL THIS EVENING WITH FRONTAL PASSAGE BEFORE WINDS SURGE FROM
THE N/NW 20-25KTS OVERNIGHT. ADVISORY HAS BEEN HOISTED NORTH OF
SEBASTIAN INLET WHERE STRONGEST WINDS WILL BE...WITH WINDS ALONG THE
TREASURE COAST AROUND 15-20KTS. SEAS 4-6FT NEARSHORE/6-7FT OFFSHORE
LATE TONIGHT WITH WIND SURGE. FAST MOVING SHOWERS/STORMS ARE ALSO
EXPECTED TO PUSH OFFSHORE DURING THE AFTERNOON AND EVENING WITH A
FEW PRODUCING GUSTS OVER 35KTS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 8 AM EDT
THURSDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
BREVARD COUNTY LINE OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 8 AM EDT THURSDAY
FOR COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...BOWENHazardous weather outlook, Apr 15, 4:47 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 447 AM EDT TUE APR 15 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-151800- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 447 AM EDT TUE APR 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A BAND OF SHOWERS AND STORMS WILL MOVE INTO EAST CENTRAL FLORIDA EARLY THIS AFTERNOON AHEAD OF A SLOWING FRONTAL BOUNDARY. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 80S AND LOW 90S IN MANY LOCATIONS BY THIS AFTERNOON...WITH SUFFICIENT DAYTIME HEATING BEFORE CLOUDS ARRIVE TO HELP INSTABILITY. LOW LEVEL WINDS WILL INCREASE THROUGH THE DAY...LEADING TO VERY QUICK MOVING STORMS THAT WILL PUSH OFF TO THE NORTHEAST AT 35 TO 40 MPH WHILE THE ENTIRE BAND MOVES THROUGH THE REGION. THE POTENTIAL FOR STRONGER WINDS WILL BE ENHANCED BY DRY AIR REMAINING IN THE MID LEVELS. SHOWERS AND STORMS TODAY WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW STRONGER STORMS MAY PRODUCE SMALL HAIL ESPECIALLY FROM BREVARD AND OSCEOLA COUNTIES SOUTHWARDS WHERE GREATER DAYTIME HEATING IS EXPECTED. .MARINE THUNDERSTORM GUST IMPACT... A FAST MOVING LINE OF SHOWERS AND THUNDERSTORMS WILL PUSH THROUGH CENTRAL FLORIDA TODAY AHEAD OF A COLD FRONT. STRONG SOUTHWEST WINDS ALOFT WILL PUSH THESE STORMS OFFSHORE AT 35 TO 40 MPH. STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AS THEY MOVE ACROSS INLAND LAKES AND EVENTUALLY OFFSHORE. .HIGH WIND IMPACT... SOUTH-SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH LATE THIS MORNING AHEAD OF AN APPROACHING FRONTAL BOUNDARY. GUSTS UP TO 30 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON OUTSIDE OF ANY STORMS WITH WINDS VEERING TO THE WEST BY LATE AFTERNOON. THESE WINDS WILL GENERATE CHOPPY CONDITIONS OVER INLAND LAKES AND THE INTRACOASTAL WATERWAY...POSING A THREAT TO SMALLER CRAFT. A LAKE WIND ADVISORY IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA. .RIP CURRENT IMPACT... A MODERATE RISK OF RIP CURRENTS WILL EXIST AT EAST CENTRAL FLORIDA BEACHES TODAY. THE RIP CURRENTS ARE EXPECTED TO BE AT THEIR STRONGEST LATE MORNING AND EARLY AFTERNOON. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS WHEN ARRIVING AT THE BEACH. SWIM ONLY WHERE THERE IS A LIFEGUARD ON DUTY. .WIND AND SEA IMPACT... SOUTHWEST WINDS AROUND 15 TO 20 KNOTS DURING THE DAY WILL BECOME NORTH-NORTHWEST AND INCREASE TO 20 TO 25 KNOTS LATE TONIGHT BEHIND A FRONTAL BOUNDARY. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION TODAY...WITH AN ADVISORY IN EFFECT STARTING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAIN CHANCES WILL REMAIN ELEVATED AS THE FRONT STALLS OVER SOUTH FLORIDA AND THEN LIFTS BACK INTO CENTRAL FLORIDA THROUGH LATE WEEK. AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT BY FRIDAY AND PUSH THE FRONT THROUGH THE STATE ON SATURDAY LEADING TO DRIER WEATHER BY SUNDAY. BRISK ONSHORE FLOW WILL CONTINUE TO LEAD TO HAZARDOUS BOATING CONDITIONS OVER THE LOCAL ATLANTIC INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MOSES
In the hours before
Special weather statement, Apr 15, 3:35 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
335 PM EDT TUE APR 15 2014
FLZ053-152030-
OSCEOLA-
335 PM EDT TUE APR 15 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER NORTHERN OSCEOLA COUNTY...
* UNTIL 430 PM EDT.
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 7 MILES SOUTH OF
POINCIANA...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE POINCIANA AND HARMONY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2835 8143 2834 8087 2791 8096 2787 8131
2792 8132 2794 8135 2795 8135 2800 8139
2800 8142 2804 8147 2806 8145 2802 8138
2808 8135 2808 8145 2814 8146 2814 8149
TIME...MOT...LOC 1933Z 251DEG 32KT 2806 8148
WEITLICHLocal storm report, Apr 15, 3:43 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
343 PM EDT TUE APR 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 5 W AZALEA PARK 28.54N 81.37W
04/15/2014 ORANGE FL LAW ENFORCEMENT
TREE 2-3 FT IN DIAMETER FELL ON POWER LINES IN 200 BLOCK
OF RIDGEWOOD IN ORLANDO. RELAYED VIA LAW ENFORCEMENT AND
LOCAL 6. TIME ESTIMATED FROM RADAR.
0335 PM TSTM WND GST 4 NNE PORT SAINT JOHN 28.53N 80.77W
04/15/2014 M64 MPH AMZ552 FL OTHER FEDERAL
USAF TOWER 1007 REPORTED A 56 KNT GUST FROM WNW.
&&
PAGLocal storm report, Apr 15, 3:50 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT TUE APR 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 2 S PLAYALINDA BEACH 28.61N 80.62W
04/15/2014 M64 MPH BREVARD FL OTHER FEDERAL
WIND GUST TO 56 KT FROM WSW FROM USAF TOWER 211 AT 54 FT.
&&
PAGSpecial weather statement, Apr 15, 3:50 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT TUE APR 15 2014
FLZ047-147-152030-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
350 PM EDT TUE APR 15 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL BREVARD COUNTY...
* UNTIL 430 PM EDT.
AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUTER OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER
CENTRAL BREVARD COUNTY...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE VIERA...PATRICK AIR FORCE BASE...SATELLITE BEACH...AND
MELBOURNE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2840 8059 2825 8060 2805 8054 2805 8055
2806 8057 2813 8061 2805 8059 2805 8086
2829 8086 2847 8089 2848 8076 2841 8074
2848 8072 2849 8064 2841 8065 2843 8061
2849 8061 2849 8054 2845 8052
TIME...MOT...LOC 1950Z 283DEG 39KT 2834 8071
ULRICHLocal storm report, Apr 15, 4:01 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT TUE APR 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 3 SE MIMS 28.63N 80.81W
04/15/2014 M51 MPH AMZ552 FL MESONET
WXFLOW STATION IN NORTH PARRISH PARK REPORTED WIND GUST
TO 51 MPH FROM THE WEST.
&&
PAGSpecial weather statement, Apr 15, 4:25 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EDT TUE APR 15 2014
FLZ047-053-147-152130-
NORTHERN BREVARD COUNTY-OSCEOLA-SOUTHERN BREVARD COUNTY-
425 PM EDT TUE APR 15 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL AND SOUTHERN BREVARD COUNTY AND
EASTERN OSCEOLA COUNTY...
* UNTIL 530 PM EDT.
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER EASTERN
OSCEOLA COUNTY MOVING EAST AT 30 MPH.
THE STORMS WILL PUSH QUICKLY THROUGH EASTERN OSCEOLA COUNTY AND INTO
CENTRAL AND SOUTHERN BREVARD COUNTY BETWEEN NOW AND 530 PM EDT.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2787 8124 2835 8108 2835 8087 2840 8088
2845 8077 2841 8074 2847 8065 2847 8064
2841 8065 2843 8061 2849 8061 2852 8055
2845 8052 2843 8056 2840 8059 2825 8060
2807 8056 2786 8045
TIME...MOT...LOC 2023Z 268DEG 34KT 2834 8091 2794 8110
ULRICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:06 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 15 hr |
| Apr 15, 4:22 AM EDT | Small Craft Advisory | MLB | 4 days | |
| Apr 15, 12:40 PM EDT | Special Weather Statement | MLB | Lake | 50 min |
| Apr 15, 1:16 PM EDT | Special Weather Statement | MLB | Volusia | 59 min |
| Apr 15, 1:26 PM EDT | Special Weather Statement | MLB | Lake, Seminole | 64 min |
| Apr 15, 1:40 PM EDT | Special Marine Warning | MLB | 95 min | |
| Apr 15, 2:10 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 50 min |
| Apr 15, 2:34 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 41 min |
| Apr 15, 2:47 PM EDT | Special Weather Statement | MLB | Orange | 58 min |
| Apr 15, 3:05 PM EDT | Special Weather Statement | MLB | Seminole | 55 min |
| Apr 15, 3:12 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 15, 3:21 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 54 min |
| Apr 15, 3:35 PM EDT | Special Weather Statement | MLB | Osceola | 55 min |
| Apr 15, 3:50 PM EDT | Special Weather Statement | MLB | Brevard | 40 min |
| Apr 15, 4:25 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 65 min |
| Apr 15, 5:10 PM EDT | Special Marine Warning | MLB | 80 min | |
| Apr 15, 5:25 PM EDT | Special Weather Statement | MLB | Martin | 35 min |
| Apr 15, 5:28 PM EDT | Special Weather Statement | MLB | Brevard | 47 min |
| Apr 15, 5:32 PM EDT | Special Marine Warning | MLB | 88 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.